Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 51, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 15, 2008, 12:49 AM CDT for Franklin County, Wood County, Texas. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 12:49 AM CDT (05:49 UTC)
- Expired
- May 15, 2008, 1:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 12:50 AM CDT | TSTM WND DMG | Winnsboro, TX | STRAIGHT LINE WINDS OF 90 TO 100 MPH THAT OCCURREDFROM APPROXIMATELY 1250 AM. NUMEROUS HOUSES WERE DAMAGED THROUGHOUT WINNSBORO AND SURROUNDING AREAS FROM FALLING TREES. SOME OF THEM SEVERELY DAMAGED. AND AS A RESULT OF THE HUNDREDS OF TREES DOWNED...WATER LIN |
| May 15, 12:50 AM CDT | TORNADO | 1 Nw Winnsboro, TX | AN EF1 TORNADO TRACK OCCURRED ON THE NORTHWEST SIDE OF WINNSBORO ALONG HWY 11 AND TRACKED EASTWARD CROSSING GREENWOOD STREET WHERE A MOBILE HOME SUSTAINED MINOR DAMAGE. THE TORNADO CONTINUED EASTWARD CROSSING HWY 37 WHERE SEVERAL LARGE TREES WERE SNAPPED AND U |
| May 15, 1:09 AM CDT | TSTM WND DMG | Winnsboro, TX | NUMEROUS POWER LINES AND TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 150549 TORSHV TXC159-499-150615- /O.NEW.KSHV.TO.W.0051.080515T0549Z-080515T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1249 AM CDT THU MAY 15 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHWESTERN FRANKLIN COUNTY IN NORTHEAST TEXAS... NORTHEASTERN WOOD COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF WINNSBORO... * UNTIL 115 AM CDT * AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WINNSBORO...MOVING EAST AT 24 MPH. * THE TORNADO WILL BE NEAR... SCROGGINS BY 105 AM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3298 9516 3289 9516 3291 9536 3298 9535 TIME...MOT...LOC 0549Z 274DEG 21KT 3294 9530 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 14, 10:05 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 14, 10:05 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT WED MAY 14 2008
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS UPPER TROUGH HAS ENTERED THE TEXAS
PANHANDLE...WHILE SFC ANALYSIS SHOWS A WEAK BOUNDARY MOVING UP FROM
THE SOUTH...ALONG WHICH A LINE OF CONVECTION IS ATTEMPTING TO GET
GOING. TO THE SW...A COUPLE OF MCS/S HAVE FORMED ALONG THE FRONT IN
CENTRAL TEXAS...AND ARE SLOWLY MIGRATING NE. THUS...ANOTHER LONG
SHIFT. 00Z KSHV SOUNDING IS A LITTLE WORKED OVER FROM PAST
CONVECTION...BUT NEVERTHELESS SHOWS STRONGER SHEAR AND A LITTLE MORE
FAVORABLE ENVIRONMENT FOR HAIL THAN 24 HRS AGO. LOOKING AT
OBS/QPE/S OVER THE LAST 24 HRS...IT WON/T TAKE MUCH TO START THE
FLASH FLOOD THREAT ALL OVER AGAIN ONCE THINGS GET GOING.
THUS...VERY LITTLE CHANGES TO THE UPDATE...EXCEPT TO TWEAK GRIDS TO
CURRENT CONDITIONS...AND UP THE POPS IN A FEW PLACES. UPDATES OUT
SHORTLY.
&&
.AVIATION...
STRONG TSTMS NEAR I 35 WILL TRY TO MOVE EASTWARD OVERNIGHT. WATCHING
CONVECTION DEVELOP OVER NW LA PAST HOUR...BAND EXTENDS FROM NEAR
LOGANSPORT TO MLU...MOVING NE 26KT. THIS AREA MAY EXTEND FURTHER WWD
AND GROW IN SIZE. MOST FLIGHT CATEGORIES TONIGHT WILL BE IN MVFR
RANGE WITH OCNL FORAYS TO VFR OR IFR...WITH THAT IFR BECOMING
INCREASINGLY COMMON BY 12Z. CONVECTION ALSO WILL LIKELY LOWER
CATEGORIES TO IFR AT TIMES. FRONTAL PASSAGE FROM NW TO SE THURSDAY...
AND WILL SEE AN END OF PRECIP DURING THURSDAY WITH CATEGORIES
IMPROVING TO VFR. /17/
&&
.PREV DISCUSSION... /ISSUED 239 PM CDT WED MAY 14 2008/
DISCUSSION...
CURRENT MCS CLEARING AREA TO THE EAST...WITH VERY STRONG TSTM
REDEVELOPMENT SAFELY JUST SOUTH OF CWA...FOR NOW. TOR WATCH
ALLOWED TO EXPIRE FOR SOUTHERN TIER COUNTIES...AT 3 PM. HOWEVER...LAPS
INDICATED HIGHLY UNSTABLE AIR REMAINS OVER SOUTH TX. EXPECT THIS
AREA...WITH TEMPS IN UPPER 80S...DEWPOINTS IN LOWER/MID 70S...TO
SPAWN NEW CONVECTIVE CLUSTERS AND MOVE INTO AREA OVERNIGHT. PLACED
SW PORTIONS OF CWA IN SVR THREAT...WITH HEAVY RAIN AREAWIDE TO
AGREE WITH CONTINUED FLOOD WATCH. REGARDING THIS FLOOD
WATCH...WILL NOT EXTEND AT THIS TIME...HOWEVER...OVERNIGHT CREW
MAY NEED TO CONSIDER EXTENDING WATCH INTO DAY ON THURSDAY IF DEEP
CONVECTION OCCURS ALONG FRONT...WHICH COULD TAKE ITS TIME MOVING
THRU CWA ON THURSDAY...ESPECIALLY ACCORDING TO GFS.
FORTUNATELY...STORM MOVEMENT SHOULD AT LEAST BE RAPID IN MIDST OF
AN EJECTING JET STREAK...WHICH WILL HELP REDUCE MAJOR FLOODING
POTENTIALS. BY THE SAME TOKEN...THIS JET STREAK MAY ENHANCE UPPER
DIVERGENCE ALLOWING FOR LOCALLY HEAVY RAINFALL TO OCCUR. COLD AIR
WITH FROPA WILL NOT BE DRASTIC...WITH 10 TO 15 MPH NORTH WINDS AT
BEST. HOWEVER...PATTERN FOR NW FLOW ALOFT WILL LOCK INTO PLACE AS
WESTWARD ELONGATED UPPER TROF PINCHES OFF AND CLOSES BETWEEN BIG
BEND COUNTRY AND BAJA REGION...ALLOWING UPPER RIDGE TO DEVELOP
OVER GULF./VII/
AVIATION...
EVEN WITH THE FRONT STILL HANGING OUT TO OUR W...MANY TERMINALS MAY
SEE AT LEAST A BRIEF BREAK IN THE SHRA/TSRA ACTIVITY. ANOTHER
SHORTWAVE TROUGH...EVIDENT IN WATER VAPOR IMAGERY THIS AFTERNOON...
SHOULD SKIRT OUR AREA TONIGHT AND AID IN THE DEVELOPMENT OF
ADDITIONAL CONVECTION BETWEEN 14/0000 AND 15/0600 UTC. SHRA/TSRA
SHOULD THEN MOVE ACROSS THE REGION.
DEPARTING SHORTWAVE ENERGY SHOULD PUSH THE FRONT FURTHER SE THURSDAY
MORNING WITH A GRADUAL SHIFT OF THE +SHRA TO THE SE. WINDS WILL
LARGELY REMAIN SE 5-10 KNOTS UNTIL THE FRONTAL PASSAGE...THEN SWING
AROUND TO A NLY DIREECTION IN WAKE OF THE FRONT. FOR NOW...I PLAN
ON KEEPING FLIGHT CATEGORIES IN MVFR TERRITORY...EXCEPT IN
CONVECTIVE REGIONS WHERE LOWER CIGS/VSBYS WILL BE SEEN. /BUTTS/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 76 57 78 / 60 50 20 10
MLU 67 80 57 75 / 60 60 30 10
DEQ 63 71 49 76 / 60 40 10 10
TXK 63 74 52 76 / 60 50 20 10
ELD 65 74 53 76 / 60 50 20 10
TYR 65 76 55 78 / 70 50 10 10
GGG 65 76 54 78 / 70 50 10 10
LFK 69 82 59 79 / 70 60 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
17/44Hazardous weather outlook, May 14, 12:00 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTH LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS...COULD BRING A FEW INCHES OF ADDITIONAL RAIN ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. ALTHOUGH THIS MUCH ADDITIONAL PRECIPITATION COULD BRING SOME FLOODING PROBLEMS TO AREAS WHICH HAVE NOT ALREADY RECEIVED HEAVY RAINFALL LAST NIGHT...THOSE AREAS THAT DID RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT WILL LIKELY EXPERIENCE RENEWED SERIOUS FLOODING PROBLEMS. THE BIGGEST AREA OF CONCERN WILL BE THE SHREVEPORT AND BOSSIER CITY METRO AREA... ALTHOUGH THE GENERAL INTERSTATE 20 CORRIDOR OF BOTH NORTH LOUISIANA AND NORTHEAST TEXAS...WILL BE EXPERIENCING A HIGH POTENTIAL FOR SIGNIFICANT FLOODING. IN ADDITION TO THE FLOODING ISSUES... THERE IS A SLIGHT RISK OF LARGE HAIL AND GUSTY WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL...MAINLY FOR THE INTERSTATE 20 CORRIDOR...SOUTHWARD. ONGOING ROTATING THUNDERSTORMS...MOVING ACROSS THE EAST TEXAS LAKES AREA...IMPLY AN ENHANCED SEVERE WEATHER THREAT FOR THAT REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ONGOING THUNDERSTORM ACTIVITY WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE FOUR STATE AREA EARLY THURSDAY MORNING AS THE UPPER LOW AND COLD FRONT MOVE VERY SLOWLY EASTWARD ACROSS THE AREA. THE THREAT FOR FLOODING WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING UNTIL THE COLD FRONT ENDS THE POTENTIAL FOR HEAVY RAINFALL. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg, Rusk | 4 days |
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 4 days |
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg | 59 hr |
| May 14, 8:54 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 8 days |
| May 14, 8:54 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| May 15, 1:16 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 4 more | 29 min |
| May 15, 1:49 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 41 min |
| May 15, 2:18 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches | 3 hr |
| May 15, 2:30 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 45 min |
| May 15, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| May 15, 8:28 AM CDT | River Flood Warning | SHV | Smith, Wood | 22 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.